It hasn’t happened in my hands, but when my biologic was failing and I was switching to another, my skin all over (except my hands!) was itchy and driving me crazy, especially in the evening. I was seeing the psychiatrist about switching my anti-depressant and I happened to mention the itching. His suggestion? A small dose of a tranquilizer. I told him that was out of the question, and I wasn’t going down that road. He had some explanation about types of nerves and sensitivity that I didn’t really understand, but he convinced me and I accepted the prescription. It was crazy: I’d take 1/2 or 1/4 of a normal dose (can’t remember how much that was) and the itching stopped. I did that each evening for about five days, and and itching was gone. Don’t ask me, it was the shrink’s idea. LOL
Could your hands be itching because of the swelling, or might the swelling be from rubbing and scratching your hands?
I think I’d be at least letting your rheumatologist and/or GP know. And let us know how this plays out!
Happy anniversary. And how is your husband doing?